Alert archive / Ohio / Flash Flood Warnings in 2026
Flash Flood Warning 8, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Mar 11, 2026, 5:16 PM EDT for 5 counties in Ohio. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 11, 2026, 5:16 PM EDT (21:16 UTC)
- Expired
- Mar 11, 2026, 8:07 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clinton County, OH, Fayette County, OH, Highland County, OH, Pickaway County, OH, Ross County, OH
The radar
The Cincinnati radar (KILN), 37 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 11, 7:23 PM EDT | FLOOD | 1 Sse Midland, OH | high water over bridge Hales Branch Road near Jonesboro road. |
| Mar 11, 7:47 PM EDT | FLOOD | 4 E Hillsboro, OH | Clear creek road by US-50 closed. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.3 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 522 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 376 m²/s²
- 0-3 km storm-relative helicity
- 372 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.2
The text
As transmitted.
488
WGUS51 KILN 112116
FFWILN
OHC027-047-071-129-141-120015-
/O.NEW.KILN.FF.W.0008.260311T2116Z-260312T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
516 PM EDT Wed Mar 11 2026
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
Fayette County in central Ohio...
Pickaway County in central Ohio...
Highland County in south central Ohio...
Ross County in south central Ohio...
Clinton County in southwestern Ohio...
* Until 815 PM EDT.
* At 516 PM EDT, radar indicated thunderstorms producing heavy rain
across the warned area. Between 1.5 and 2 inches of rain have
fallen. Additional rainfall amounts of 1 to 1.5 inches are
possible. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that may experience flash flooding include...
Chillicothe, Washington Court House, Circleville, Wilmington,
Hillsboro, Greenfield, Blanchester, Ashville, Sabina, South
Bloomfield, Lynchburg, Leesburg, New Vienna, Kingston,
Williamsport, Bloomingburg, Bainbridge, New Holland, Highland
Holiday and Rocky Fork Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3925 8386 3926 8400 3956 8398 3955 8352
3970 8325 3977 8323 3978 8283 3956 8284
3955 8274 3930 8276 3920 8335 3918 8336
3908 8387
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-1.5 INCHES IN 2 HOURS
$$
JDR1 follow-up statement
416
WGUS71 KILN 120007
FFSILN
Flash Flood Statement
National Weather Service Wilmington OH
807 PM EDT Wed Mar 11 2026
OHC027-047-071-129-141-120017-
/O.CAN.KILN.FF.W.0008.000000T0000Z-260312T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clinton OH-Fayette OH-Highland OH-Pickaway OH-Ross OH-
807 PM EDT Wed Mar 11 2026
...FLASH FLOOD WARNING FOR CENTRAL HIGHLAND AND CLINTON COUNTIES HAS
BEEN REPLACED WITH A FLOOD WARNING...
...FLASH FLOOD WARNING IS CANCELLED FOR PICKAWAY AND FAYETTE
COUNTIES IN CENTRAL OHIO AND ROSS COUNTY IN SOUTH CENTRAL OHIO...
Flash flooding has ended across the area, but flooding continues.
Therefore the flash flood warning has been replaced by a flood
warning. Please refer to that bulletin for more information.
&&
LAT...LON 3951 8358 3948 8358 3940 8359 3938 8359
3938 8357 3928 8341 3920 8335 3919 8335
3919 8336 3918 8336 3912 8386 3925 8386
3926 8400 3942 8398
$$
NWSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Mar 11, 2:25 PM EDT, 2 hours 51 minutes earlier. Its key messages:
- 1) A strong storm system moving through the region this afternoon into early evening will bring the potential for severe weather, flooding, and gusty winds. 2) Wind gusts up to 35-50 mph expected from early Friday morning through Friday evening. The highest gusts will occur especially over areas along/north of I-70, with isolated gusts potentially reaching 55 mph. 3) Warmer and wetter conditions expected Sunday into Monday, potentially transitioning to a rain-snow mix in the early morning hours on Monday. Much colder arrives air Monday and Tuesday.
Area forecast discussion, Mar 11, 2:25 PM EDT, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
225 PM EDT Wed Mar 11 2026
.WHAT HAS CHANGED...
Tornado watch now in effect for southeastern Indiana, far southwestern
and south central Ohio, and northern Kentucky.
&&
.KEY MESSAGES...
1) A strong storm system moving through the region this afternoon
into early evening will bring the potential for severe weather,
flooding, and gusty winds.
2) Wind gusts up to 35-50 mph expected from early Friday morning
through Friday evening. The highest gusts will occur especially over
areas along/north of I-70, with isolated gusts potentially reaching
55 mph.
3) Warmer and wetter conditions expected Sunday into Monday,
potentially transitioning to a rain-snow mix in the early morning
hours on Monday. Much colder arrives air Monday and Tuesday.
&&
.DISCUSSION...
KEY MESSAGE 1) A strong storm system moving through the region
this afternoon into early evening will bring the potential for
severe weather, flooding, and gusty winds.
Afternoon severe threat:
Seeing some breaks in clouds and destabilization especially in south
central Ohio and areas of northern Kentucky with dewpoints getting
into the mid 60s. This is the prime area of concern for mid afternoon
development, with all severe threat types possible. The weak cap that
was on the 12z sounding is no longer a factor in this area, with
35kts of 0-1km shear. Area of greatest severe threat is along/east of
the I-71 corridor and south of Pickaway county in south central Ohio.
Wind threat: Strong wind gusts under diurnal mixing immediately
ahead of the front are mixing down wind gusts to 40-45 mph. The
actual cold front ATTM is just entering the Northwest forecast area,
and should sag south and exit the southeast forecast area between
00z-02z. Winds will diminish a bit with the FROPA but still become
northwesterly at 25-30mph behind the front and slowly diminish
overnight.
Heavy Rain/flood threat: Highest threat for flooding essentially
through far southern Ohio/far SE Indiana and northern KY through the
evening. Scattered lines of storms currently over the area will be
followed by more continuous heavy rain immediately ahead of the front
over central IN ATTM. Localized areas could see rainfall totals of 2
inches, but will be over a few hours with repeated rounds. Not
planning a flood watch at this time, but flood advisories/minor road
flooding is possible.
KEY MESSAGE 2) Wind gusts up to 35-50 mph expected from early Friday
morning through Friday evening. The highest gusts will occur
especially over areas along/north of I-70, with isolated gusts
potentially reaching 55 mph.
A robust and compact low pressure systems pushes through the Great
Lakes Friday, bringing pretty high confidence in wind advisory level
winds, primarily north of the Ohio River. Still greater than 40
percent probability for wind gusts greater than 45 mph for this whole
area, increasing to greater than 70 percent along and north of I-70.
Continue to highlight this in the HWO.
KEY MESSAGE 3) Warmer and wetter conditions expected Sunday into
Monday, potentially transitioning to a rain-snow mix in the early
morning hours on Monday. Much colder arrives air Monday and Tuesday.
The region gets active again Sunday into early Monday as a strong low
pressure system pushes through the Great Lakes. Primarily looks to be
a gusty wind threat at this time, along with a mix of snow showers
with rain behind the strong frontal system. An abrupt change in the
temperatures will be the biggest threat, with lows in the teens
Monday night/Tuesday morning.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
Additional thunderstorms are expected ahead of a cold front through
this afternoon. Thunderstorms may produce strong wind gusts along
with a period of MVFR-IFR conditions, particularly at KCVG/KLUK and
perhaps into KILN. A wind shift will also occur behind the
storms/cold front in the early evening, generally in the 22Z/11-
01Z/12 time frame. Winds after the storms and behind the front will
be northwest and may gust at or above 30 kt. MVFR ceilings are
likely to develop/occur through much of the night, before
breaking/improving Thursday morning. Wind gusts will also diminish
late tonight into Thursday morning, but gusts up to 20 kt will
remain possible.
OUTLOOK...Strong wind gusts above 40 kt will be possible Friday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory until 7 PM EDT this evening for OHZ026-034-035-
042>046-051>056-060>065-070>074-077>082-088.
KY...Wind Advisory until 7 PM EDT this evening for KYZ089>100.
IN...Wind Advisory until 7 PM EDT this evening for INZ050-058-059-066-
073>075-080.
&&
DISCUSSION...JDR
AVIATION...BPPHazardous weather outlook, Mar 11, 2:36 PM EDT, 2 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 236 PM EDT Wed Mar 11 2026 INZ066-073>075-080-KYZ089>100-OHZ070>074-077>082-088-121845- Franklin-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone- Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland- Adams-Pike-Scioto- 236 PM EDT Wed Mar 11 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Indiana, northeast Kentucky, northern Kentucky, central Ohio, south central Ohio and southwest Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Strong to severe storms are expected through early evening. Damaging winds are the main threat, but isolated large hail and a few tornadoes are also possible. Severe threat will end with the cold front passage early this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Windy conditions are likely during the daytime Friday, with gusts around 40-45 MPH likely, particularly during the morning and afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-121845- Wayne-Fayette-Union-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Delaware-Miami-Champaign-Clark-Madison-Franklin-Licking-Preble- Montgomery-Greene-Pickaway-Fairfield- 236 PM EDT Wed Mar 11 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for east central Indiana, central Ohio and west central Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Windy conditions are expected during the daytime Friday, with gusts around 50 MPH likely, particularly during the morning and afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Mar 11, 1:14 PM EDT, 4 hours 2 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
114 PM EDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 AM Tstm Wnd Dmg 1 SE Pleasant Hill 40.04N 84.33W
03/11/2026 Miami OH 911 Call Center
Multiple trees down in western Miami County.
&&Special weather statement, Mar 11, 1:42 PM EDT, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Wilmington OH
142 PM EDT Wed Mar 11 2026
OHZ064-065-074-111815-
Fairfield OH-Hocking OH-Pickaway OH-
142 PM EDT Wed Mar 11 2026
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHERN
FAIRFIELD...NORTHWESTERN HOCKING AND SOUTHEASTERN PICKAWAY COUNTIES
THROUGH 215 PM EDT...
At 141 PM EDT, a strong thunderstorm was located 10 miles south of
Lancaster, moving east at 50 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Lancaster, Logan, Bremen, Hide-A-Way Hills, Amanda, Stoutsville,
Sugar Grove, Rushville, Tarlton, West Rushville, Buena Vista in
Hocking County, Hideaway Hills, Lake Logan State Park, Whisler,
Clearport, North Berne, Enterprise, and Rockbridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
A Tornado Watch remains in effect until 600 PM EDT for central and
south central Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3947 8286 3948 8288 3965 8286 3978 8240
3975 8240 3974 8237 3960 8238 3959 8231
3955 8231
TIME...MOT...LOC 1741Z 250DEG 43KT 3959 8266
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
HatzosLocal storm report, Mar 11, 2:00 PM EDT, 3 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
200 PM EDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM Non-Tstm Wnd Gst 2 SE Dublin 40.08N 83.08W
03/11/2026 M48 MPH Franklin OH ASOS
&&Local storm report, Mar 11, 2:56 PM EDT, 2 hours 20 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
256 PM EDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM Tstm Wnd Dmg 2 S Greenville 40.07N 84.64W
03/11/2026 Darke OH Broadcast Media
Large tree down. Time estimated from RADAR.
&&Local storm report, Mar 11, 3:34 PM EDT, 1 hour 42 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
334 PM EDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 AM Tstm Wnd Dmg 9 SW Dublin 39.71N 85.30W
03/11/2026 Fayette IN Emergency Mngr
4300 block of County Road 850 W. Just north
of Falmouth IN. Forwarded a public report.
Damage to pole barn, bulk seed bins moved,
siding off several buildings, 3 power poles
broken off at ground level.
&&
JDRLocal storm report, Mar 11, 4:21 PM EDT, 55 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
421 PM EDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM Non-Tstm Wnd Gst 4 WNW Falmouth 38.70N 84.39W
03/11/2026 E46 MPH Pendleton KY AWOS
KK62 AWOS.
&&The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 11:59 PM EDT | Wind Advisory | ILN | Adams, Auglaize, Brown, Butler, Champaign, Clark and 26 more | 19 hr |
| Mar 11, 6:44 AM EDT | Special Weather Statement | ILN | Hamilton | 31 min |
| Mar 11, 9:23 AM EDT | Severe Thunderstorm Warning | ILN | Darke, Mercer | 52 min |
| Mar 11, 9:26 AM EDT | Severe Thunderstorm Warning | ILN | Darke, Preble, Shelby | 49 min |
| Mar 11, 9:42 AM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Hardin, Logan, Shelby | 48 min |
| Mar 11, 9:53 AM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Logan, Miami, Montgomery, Shelby | 52 min |
| Mar 11, 10:14 AM EDT | Tornado Warning | ILN | Auglaize, Logan, Shelby | 16 min |
| Mar 11, 10:19 AM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Hardin, Logan | 41 min |
| Mar 11, 1:42 PM EDT | Areal Flood Advisory | ILN | Fairfield, Fayette, Highland, Hocking, Pickaway, Ross | 3 hr |
| Mar 11, 1:42 PM EDT | Special Weather Statement | ILN | Fairfield | 33 min |
| Mar 11, 1:58 PM EDT | Severe Thunderstorm Warning | ILN | Hocking, Pickaway, Ross | 47 min |
| Mar 11, 2:28 PM EDT | Severe Thunderstorm Warning | ILN | Hocking | 26 min |
| Mar 11, 2:29 PM EDT | Areal Flood Advisory | ILN | Brown, Clermont, Hamilton | 3 hr |
| Mar 11, 3:20 PM EDT | Areal Flood Advisory | ILN | Butler, Preble | 3 hr |
| Mar 11, 4:10 PM EDT | Areal Flood Advisory | ILN | Butler, Clermont, Hamilton, Warren | 3 hr |
| Mar 11, 4:50 PM EDT | Areal Flood Advisory | ILN | Clinton, Fairfield, Fayette, Greene, Highland, Hocking and 2 more | 3 hr |
| Mar 11, 5:33 PM EDT | Areal Flood Advisory | ILN | Fairfield, Franklin, Licking | 3 hr |
| Mar 11, 5:56 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Scioto | 22 min |
Nearby
Flash Flood Warnings in Ohio, 2026Every flash flood warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.